Sep 25, 2011
I am a 29 year old male. I have been positive for 2 years now. Totally undectacble. My count is less than 18 percent. I was on Atripla for a while when I first started. I asked if I could be taken off because of the side effects. I was then put on and was given retards and epzicom and it has been fabulous for me. Well I just realized that I ran out of melds today. The doc is on vacation and I have no way of getting them. The question is why would happen or do u think it will be wise for me tote the Atripla for 2 days until I can get my regular meds on Monday morning. If not what should I do. please help me. I take my meds everyday at 1:30 pm. Please help me........ Thanks a million.
| Response from Dr. McGowan
Sorry to hear about your dilemma.
Since your viral load has always been suppressed even if you miss a couple of days the virus will not immediately "wake up" and start to grow. So you have until after the weekend to get the refill.
You should not restart the Atripla because there is an interaction between efavirenz (part of Atripla) and Reyataz. The efavirenz lowers Reyataz levels because it speeds up the liver metabolism. The efavirenz will stay in the blood for a couple of days and continue to effect your reyataz once you restart. Best to get your refills a few days early just in case the pharmacy has to order the meds or there is some other unforeseen event (like a bad storm or mother nature acting up). We just got through a hurricane in New York and it did create some problems.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.